Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 94, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 19, 2016, 4:50 PM CDT for Milam County, Texas. It took effect at May 20, 2016, 5:57 AM CDT. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2016, 4:50 PM CDT (21:50 UTC)
- In effect from
- May 20, 2016, 5:57 AM CDT
- Expired
- May 22, 2016, 6:36 AM CDT
- In force
- 49 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Milam County, TX
The radar
The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River at Cameron (CMNT2).
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 34 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08106500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 4:01 PM CDT, 49 minutes earlier.
Area forecast discussion, May 19, 4:01 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 401 PM CDT THU MAY 19 2016 .DISCUSSION... North and Central Texas will see a brief reprieve from the unsettled weather regime of the past several days, before returning to a convectively active period during the upcoming week. The stout little shortwave trough moving across the Texas High Plains this afternoon has induced some good forcing for descent and drying across North Central Texas, with breaks in the cloudcover now evident along and west of Interstate 35. The last vestiges of this morning's rain shield is now exiting our far NE and SE counties. We've initially held onto small PoPs for much of the area this evening due to some residual shower activity, but it's anticipated that these will be removed in the evening update. The short-lived ridge-building episode will occur over the Southern Plains Friday through Sunday, providing subsidence, warmer temperatures, and a respite from our ongoing convective activity. This dry regime will give way by the end of the weekend to a more unsettled pattern as a longwave trough becomes established over the West Coast and Intermountain West. With North and Central Texas coming under the domination of broad southwesterly upper level flow by Monday, we'll enter a period highlighted by the presence of moist southerly flux and a persistent dryline to our west. Today's extended guidance doesn't inspire tremendous confidence in terms of the timing, coverage and location of the precipitation across our area from Monday through Thursday. In general, we foresee a convective scenario during this period that includes some afternoon dryline development (mainly W of I-35), scattered showers forced by isentropic ascent (mainly along E of I-35), and some nocturnal thunderstorm activity along and north of the Red River. Again, confidence is NOT great in the evolution of the precipitation during the upcoming week, but will maintain at least chance category PoPs during the period. We don't foresee widespread/significant additional rainfall next week, but with soils remaining moist, even isolated periods of excessive rainfall may pose some problems. Some isolated severe convection in the afternoon, ahead of the dryline, will remain a possibility as well, with large hail being the main threat. Bradshaw && .AVIATION... /ISSUED 103 PM CDT THU MAY 19 2016/ /18Z TAFS/ On this cool, rainy/damp day, a mixed bag of LIFR-VFR cig heights prevails across North and Central Texas. At the TAF sites, will prevail IFR with a tempo for low-end MVFR through 21Z and then improve all the TAF airports to 1-2 kft for a few hours late this afternoon and evening. A large complex of rain has moved east of all the TAF sites and continues to move across East and Southeast Texas. Outside of an isolated shower this afternoon, no more rain is expected at the TAF sites for the next 24-30 hours. This large complex of rain to the east and southeast may delay the return flow above the cool surface this evening and tonight that is expected to result in the formation of IFR cigs. We will have to monitor the trends this evening and tonight but for now will return IFR cigs to KACT at 03Z and the Metroplex TAF sites at 06Z. Cigs are expected to improve to VFR by midday Friday. MVFR visibilities will also be possible overnight and Friday morning due to fog. East winds are expected to prevail for a few more hours with light north and northeast winds occurring late this afternoon and evening. Generally light and variable or light northeast winds are expected overnight with southeast winds returning on Friday. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 61 79 64 87 67 / 20 10 5 5 10 Waco 60 79 61 87 66 / 30 10 5 5 10 Paris 59 76 60 83 62 / 30 20 5 5 10 Denton 58 77 59 85 63 / 20 10 5 5 10 McKinney 58 77 59 85 64 / 20 10 5 5 10 Dallas 61 79 64 87 67 / 30 10 5 5 10 Terrell 60 78 62 87 65 / 30 10 5 5 10 Corsicana 61 78 64 87 66 / 40 10 5 5 10 Temple 61 80 62 86 66 / 30 10 5 5 10 Mineral Wells 58 78 59 85 64 / 20 10 5 5 10 && .FWD Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, May 19, 3:26 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 326 PM CDT THU MAY 19 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 326 PM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION SUNDAY THROUGH WEDNESDAY AS THE DRYLINE BECOMES ACTIVE. A FEW COMPLEXES OF STORMS MAY AFFECT THE REGION TOO...PARTICULARLY DURING THE OVERNIGHT AND MORNING HOURS. SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JLDUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:37 AM CDT | River Flood Warning | FWD | Dallas | 53 hr |
| May 19, 6:53 AM CDT | Areal Flood Advisory | FWD | Bell | 5 hr |
| May 19, 8:47 AM CDT | Areal Flood Advisory | FWD | Milam | 3 hr |
| May 19, 11:46 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| May 19, 4:50 PM CDT | River Flood Warning | FWD | Bell | 22 hr |
| May 19, 4:50 PM CDT | River Flood Warning | FWD | Milam | 53 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.